Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 44, NWS Morristown, TN

June 2, 20164 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 2, 2016, 5:27 PM EDT for 4 counties in Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2016, 5:27 PM EDT (21:27 UTC)
Expired
Jun 2, 2016, 6:00 PM EDT
In force
33 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grainger County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 40 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:32 PM EDTTSTM WND DMG5 Ese Knoxville, TNCOUPLE OF TREES DOWN IN EAST KNOXVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

544 
WUUS54 KMRX 022127
SVRMRX
TNC057-089-093-155-022200-
/O.NEW.KMRX.SV.W.0044.160602T2127Z-160602T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
527 PM EDT THU JUN 2 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KNOX COUNTY IN EASTERN TENNESSEE...
  SOUTHWESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
  NORTHWESTERN SEVIER COUNTY IN EASTERN TENNESSEE...
  WESTERN JEFFERSON COUNTY IN EASTERN TENNESSEE...

* UNTIL 600 PM EDT

* AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KNOXVILLE...
  MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...SEVIERVILLE...NEW MARKET...STRAWBERRY PLAINS...
  BLAINE...KODAK...LAKE FOREST...MASCOT...KIMBERLIN HEIGHTS...
  PIEDMONT AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3599 8394 3622 8360 3599 8344 3588 8379
      3589 8380 3587 8382 3586 8385
TIME...MOT...LOC 2127Z 244DEG 10KT 3597 8386 

HAIL...0.75IN
WIND...60MPH
 
$$

AMP.23
1 follow-up statement
153 
WWUS54 KMRX 022145
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 PM EDT THU JUN 2 2016

TNC057-089-093-155-022200-
/O.CON.KMRX.SV.W.0044.000000T0000Z-160602T2200Z/
KNOX TN-GRAINGER TN-SEVIER TN-JEFFERSON TN-
545 PM EDT THU JUN 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN KNOX...SOUTHWESTERN GRAINGER...NORTHWESTERN SEVIER
AND WESTERN JEFFERSON COUNTIES...

AT 544 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF NEW MARKET...OR 12 MILES NORTHWEST OF SEVIERVILLE...MOVING
NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...SEVIERVILLE...NEW MARKET...STRAWBERRY PLAINS...BLAINE...
KODAK...MASCOT...KIMBERLIN HEIGHTS...PIEDMONT AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3603 8388 3622 8360 3599 8344 3588 8379
      3589 8380 3588 8381 3589 8381
TIME...MOT...LOC 2144Z 240DEG 17KT 3604 8371 

HAIL...0.75IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:49 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 2, 2:49 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
249 PM EDT THU JUN 2 2016

.SHORT TERM (This Afternoon through Friday)...

Showers and storms are more numerous across the area this afternoon
than yesterday with increased moisture and a weak shortwave trough
moving through the region. At the surface...a cold front is located
to the north of the area near the Ohio River. PW values are
currently around 1.6-1.8 inches, which is around the 95th-99th
percentile for early June. Model soundings indicate SBCAPE values of
around 1000-2000 J/Kg. The weak lift combined with the moisture and
instability will be enough to lead to a few strong storms across the
area with gusty winds being the main threat. In addition, heavy
rainfall will be possible with the abundant moisture in place.
Showers and storms will weaken near sunset with most of the
activity being diurnally driven. With light winds and plentiful low
level moisture...there could be a few areas of patchy fog late
tonight into early Friday morning.

The cold front will continue to slowly sag southward into the area
on Friday with PW values remaining elevated. The only difference
will the upper level ridging across the region ahead of a closed low
across Eastern Texas. Therefore, will have slightly lower chances
during the afternoon for diurnally driven showers and storms but
PoPs will still be around 40-60%.

.LONG TERM (Friday Night through Thursday)...

Weak boundary will be draped across the area as we end the work
week. This boundary will help to focus afternoon/evening shower and
thunderstorm activity. The initial weak boundary over us will move
out this weekend as a stronger front moves in from the northwest.
This will bring us some of the best chances for showers and
thunderstorms on Saturday and Sunday as the front approaches. There
is a chance that some of these storms in the evening/afternoon could
get strong enough to produce gusty winds or some small hail...
However there doesn't look to be enough upper level support or shear
to allow for widespread severe weather through the weekend. There is
some model disagreement with the exact timing of the frontal
passage, with the GFS being a bit slower than the ECMWF. Regardless
of the timing, the front will likely be east of the area as we start
the work week, and we look to remain dry through the rest of the 7-
day forecast.

Dry westerly to northwesterly flow will dominate the region through
next week leading to mild temperatures and low precipitation
chances. A couple of very weak systems might clip our Southwest
Virginia counties next week, but nothing of major note. Temperatures
will be a few degrees above average next week with the drier air and
clearer skies.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             68  90  70  86 /  40  40  30  60
Knoxville McGhee Tyson Airport, TN  67  86  67  85 /  40  50  30  50
Oak Ridge, TN                       67  86  67  85 /  40  50  30  60
Tri Cities Airport, TN              64  84  64  85 /  50  50  40  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

MA/ABM
Hazardous weather outlook, Jun 2, 3:06 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 AM EDT THU JUN 2 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030700-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
306 AM EDT THU JUN 2 2016 /206 AM CDT THU JUN 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

STRONG THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS...WITH
THE MAIN RISK BEING POTENTIALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND
SATURDAY DURING THE AFTERNOON AND EVENING EACH DAY. SOME OF THESE
STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS AND HAIL UP TO
DIME SIZE. LOCALLY HEAVY RAINFALL IS POSSIBLE.

A FRONTAL PASSAGE WILL OCCUR DURING SUNDAY...WHEN STRONG
THUNDERSTORMS WILL AGAIN BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 2, 4:30 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM EDT THU JUN 2 2016

TNZ085>087-022115-
SOUTHEAST MONROE TN-NORTHWEST MONROE TN-MCMINN TN-
430 PM EDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCMINN AND CENTRAL
MONROE COUNTIES UNTIL 515 PM EDT...

AT 430 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ETOWAH...OR 10 MILES SOUTHEAST OF ATHENS...MOVING NORTHEAST AT
20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...ETOWAH...ENGLEWOOD...VONORE...TELLICO PLAINS...MOUNT
VERNON...TARIFFVILLE AND BULLET CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3537 8457 3565 8433 3546 8406 3525 8441
TIME...MOT...LOC 2030Z 222DEG 16KT 3537 8444

AMP.23
Special weather statement, Jun 2, 4:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 PM EDT THU JUN 2 2016

TNZ039-040-042-070-022130-
JEFFERSON TN-NORTHWEST COCKE TN-HAMBLEN TN-NORTHWEST GREENE TN-
440 PM EDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GREENE...CENTRAL
HAMBLEN...NORTHEASTERN JEFFERSON AND NORTHWESTERN COCKE COUNTIES
UNTIL 530 PM EDT...

AT 440 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BANEBERRY...OR 7 MILES NORTHWEST OF NEWPORT...MOVING NORTHEAST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...NEWPORT...WHITE PINE...BANEBERRY...LOWLAND AND BYBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3614 8301 3597 8322 3602 8336 3627 8330
TIME...MOT...LOC 2040Z 208DEG 11KT 3605 8328

AMP.23
Special weather statement, Jun 2, 4:47 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 PM EDT THU JUN 2 2016

TNZ100>102-022130-
BRADLEY TN-WEST POLK TN-EAST POLK TN-
447 PM EDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK AND
SOUTHEASTERN BRADLEY COUNTIES UNTIL 530 PM EDT...

AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF WILDWOOD LAKE...OR 14 MILES SOUTH OF
BENTON...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PARKSVILLE...GAP SPRINGS AND CONASAUGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3519 8476 3508 8443 3499 8455 3499 8481
TIME...MOT...LOC 2047Z 208DEG 10KT 3497 8472

AMP.23
Special weather statement, Jun 2, 4:49 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
449 PM EDT THU JUN 2 2016

TNZ069-071-022130-
KNOX TN-NW BLOUNT TN-
449 PM EDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX AND NORTHWESTERN
BLOUNT COUNTIES UNTIL 530 PM EDT...

AT 448 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOUISVILLE...OR NEAR ALCOA...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...FARRAGUT...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...FRIENDSVILLE...LAKE FOREST...CLOVER HILL...
KARNS...BEARDEN...POWELL...KIMBERLIN HEIGHTS AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3574 8417 3576 8415 3577 8418 3581 8417
      3583 8419 3600 8412 3603 8406 3607 8409
      3609 8406 3594 8373 3567 8402
TIME...MOT...LOC 2048Z 212DEG 15KT 3580 8407

AMP.23
Special weather statement, Jun 2, 5:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
516 PM EDT THU JUN 2 2016

TNZ038-069-070-073-022200-
KNOX TN-NORTH SEVIER TN-JEFFERSON TN-GRAINGER TN-
516 PM EDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX...SOUTHWESTERN
GRAINGER...NORTHWESTERN SEVIER AND WESTERN JEFFERSON COUNTIES UNTIL
600 PM EDT...

AT 516 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KNOXVILLE...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...SEVIERVILLE...NEW MARKET...STRAWBERRY PLAINS...HALLS...
BLAINE...KODAK...MALONEYVILLE...MASCOT...LAKE FOREST...
KIMBERLIN HEIGHTS...PIEDMONT AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3587 8395 3604 8402 3617 8376 3617 8372
      3618 8373 3623 8363 3597 8349 3586 8393
TIME...MOT...LOC 2116Z 248DEG 10KT 3597 8388

AMP.23
Special weather statement, Jun 2, 5:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
520 PM EDT THU JUN 2 2016

NCZ060-022200-
CHEROKEE NC-
520 PM EDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHEROKEE COUNTY
UNTIL 600 PM EDT...

AT 520 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF MURPHY...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MURPHY AND CULBERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3499 8419 3519 8411 3508 8391 3507 8393
      3506 8394 3505 8397 3504 8396 3502 8396
      3499 8401
TIME...MOT...LOC 2120Z 215DEG 9KT 3498 8410

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:12 PM EDTSpecial Weather StatementMRXJefferson48 min
Jun 1, 9:07 PM EDTSpecial Weather StatementMRXHamblen38 min
Jun 2, 1:09 PM EDTSpecial Weather StatementMRXBledsoe51 min
Jun 2, 2:45 PM EDTSpecial Weather StatementMRXSequatchie45 min
Jun 2, 3:03 PM EDTAreal Flood AdvisoryMRXMonroe3 hr
Jun 2, 3:11 PM EDTSpecial Weather StatementMRXMonroe49 min
Jun 2, 3:16 PM EDTSpecial Weather StatementMRXSevier44 min
Jun 2, 3:23 PM EDTSevere Thunderstorm WarningMRXSevier25 min
Jun 2, 3:38 PM EDTSpecial Weather StatementMRXMarion52 min
Jun 2, 3:43 PM EDTAreal Flood AdvisoryMRXBledsoe, Hamilton, Sequatchie3 hr
Jun 2, 4:05 PM EDTSpecial Weather StatementMRXBlount40 min
Jun 2, 4:10 PM EDTSpecial Weather StatementMRXScott50 min
Jun 2, 4:30 PM EDTSpecial Weather StatementMRXMonroe45 min
Jun 2, 4:32 PM EDTAreal Flood AdvisoryMRXScott118 min
Jun 2, 4:38 PM EDTSevere Thunderstorm WarningMRXScott37 min
Jun 2, 4:40 PM EDTSpecial Weather StatementMRXHamblen50 min
Jun 2, 4:47 PM EDTSpecial Weather StatementMRXPolk43 min
Jun 2, 4:49 PM EDTSpecial Weather StatementMRXKnox41 min
Jun 2, 5:16 PM EDTSpecial Weather StatementMRXKnox44 min
Jun 2, 5:18 PM EDTAreal Flood AdvisoryMRXPolk3 hr
Jun 2, 5:50 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hancock, Hawkins40 min
Jun 2, 5:51 PM EDTAreal Flood AdvisoryMRXGrainger, Jefferson, Knox54 min
Jun 2, 5:53 PM EDTSpecial Weather StatementMRXGrainger52 min
Jun 2, 6:27 PM EDTSpecial Weather StatementMRXGrainger48 min
Jun 2, 7:08 PM EDTSpecial Weather StatementMRXClaiborne52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.